Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 19, 2004, 5:32 PM MDT for Butte County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:32 PM MDT (23:32 UTC)
- Expired
- Aug 19, 2004, 6:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Butte County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 192332 SVRPIH IDC023-200030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 531 PM MDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTTE COUNTY IN IDAHO * UNTIL 630 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL BUTTE COUNTY...OR ABOUT 8 MILES SOUTHEAST OF GROUSE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BUTTE COUNTY AT 550 PM MDT RURAL SOUTHERN BUTTE COUNTY AT 600 PM MDT LAT...LON 4371 11345 4360 11364 4338 11340 4350 11318 $$ KS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:50 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 2:50 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 250 PM MDT THU AUG 19 2004 .DISCUSSION... ANOTHER SHORT WAVE DROPPING SE IN CONTINUED NW FLOW ALOFT. AGAIN HITTING UPPER SNAKE HIGHLANDS THE HARDEST WITH QPF AND THAT IS WHERE BRUNT OF ACTIVITY AGAIN THIS AFTERNOON . SOUTH INTO SNAKE PLAIN AND SOUTHERN HIGHLANDS NOT NEARLY AS ACTIVE...BUT REMAINS PRETTY UNSTABLE WITH MARGINAL LI VALUES OF -1 TO -2 AND CAPES AGAIN RANGING FROM 5 TO 800 ON MESOETA VIEW. MAIN THREAT WILL AGAIN BE FLASH FLOODING WITH ANY VERY INTENSE SLOW MOVING STORMS. WAVE REALLY DOESNT COME THROUGH UNTIL FRIDAY MORNING SO KEPT SCATTERED TYPE POPS IN FAR EASTERN HIGHLANDS ALONG THE WYOMING BORDER AFTER MIDNIGHT. LATEST TREND OF MESOETA AN GFS IS TO DRY OUT A BIT FRIDAY AS SHORT WAVE RIDGING BUILDS IN FROM WEST BUT MOISTURE AND INSTABILITY LINGERS IN FAR EAST SO AGAIN KEPT BEST POPS OUT THERE FOR FRI AFTERNOON. RIDGING LINGERS INTO SATURDAY SO TREND AGAIN FOR DRIER CONDITIONS THAN TODAY BUT KEPT ISOLATED IN MTNS. GFS STILL BRINING IN STRONG PACIFIC H5 LOW INTO WA STATE SUNDAY AFTERNOON AND STRONG SW FLOW RETURNS WITH VERY UNSTABLE AIRMASS SO SHOULD BE BETTER CHANCE FOR TSTMS REGION WIDE ON SUNDAY WITH INSTABILITY AND WAVE MOVING THROUGH. THE PASSAGE OF THAT WAVE SETS TREND FOR TRANSITION TO VERY STRONG WNW FLOW WITH STRONG JET DIRECTLY OVERHEAD MON THROUGH WED BEFORE JET SAGS SOUTH. THIS PATTERN WOULD FAVOR VERY FAST MOVING WAVES AND A MOIST FLOW STRAIGHT OFF PACIFIC SO SHOULD BE A GENERAL SHOWERY TYPE PATTERN WITH BELOW NORMAL TEMPS THROUGH NEXT FRIDAY. OVERALL DIDNT CHANGE EXTENDED GRIDS AT ALL AS THEY PRETTY MUCH REFLECTED THE CONTINUED GFS TRENDS THROUGH NEXT WEEK WITH THE TEMPS AND PRECIP CHANCES. GK && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 19, 6:05 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 605 AM MDT THU AUG 19 2004 IDZ017>023-031-032-201200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 605 AM MDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.